Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 6:40 PM EDT for Orangeburg County, South Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 11, 2007, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 68 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:45 PM EDT | HAIL 0.88 | 1 S Orangeburg, SC | NICKEL SIZE HAIL 1 MILE SOUTH OF ORANGEBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 112240
SVRCAE
SCC075-112330-
/O.NEW.KCAE.SV.W.0083.070611T2240Z-070611T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
640 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 730 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORANGEBURG...AND MOVING SOUTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE BRANCHVILLE AND BOWMAN
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.
LAT...LON 3357 8082 3352 8095 3330 8095 3320 8082
3326 8067 3333 8060
$$
DCM1 follow-up statement
000
WWUS52 KCAE 112249
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
649 PM EDT MON JUN 11 2007
SCC075-112330-
/O.CON.KCAE.SV.W.0083.000000T0000Z-070611T2330Z/
ORANGEBURG SC-
649 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ORANGEBURG COUNTY...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. THIS STORM WAS LOCATED NEAR ORANGEBURG...MOVING
SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROWESVILLE...BRANCHVILLE AND BOWMAN
AT 645 PM...NICKEL SIZED HAIL WAS REPORTED BY THE PUBLIC NEAR
ORANGEBURG WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3357 8082 3352 8095 3330 8095 3320 8082
3326 8067 3333 8060
$$
DCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 2:32 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS TONIGHT AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING THE WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THUNDERSTORMS DEVELOPING OVER THE CWA THIS AFTERNOON IN ADVANCE OF UPPER SHORT WAVE. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM THIS EVENING FOR ENTIRE CWA. MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR TO SUPPORT SEVERE WEATHER THREAT. WET BULB ZERO JUST OVER 10000 FEET SUGGESTS LARGE HAIL THREAT. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... UPPER LOW WILL DROP SOUTH THROUGH THE OHIO VALLEY TONIGHT AND OVER THE CAROLLINAS TUESDAY AND TUESDAY NIGHT. COLD POOL ALOFT WILL STEEPEN LAPSE RATES AND ENHANCE INSTABILITY AGAIN ON TUESDAY. CROSS TOTALS...TOTAL TOTALS INDICES ARE HIGH WITH A WET BULB ZERO AT 10000 FT OR BELOW. SO EXPECT THUNDERSTORMS TO DEVELOP AGAIN TUESDAY AFTERNOON. WITH COLD AIR ALOFT WITH UPPER LOW...HAIL WILL BE A CONCERN. UPPER LOW SLOWLY DRIFTS TO JUST SOUTH OF THE STATE ON WEDNESDAY BUT TROF AXIS CONTINUE OVER THE AREA. THUS CHANCE OF AFTERNOON THUNDERSTORMS CONTINUES AGAIN ON WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... UPPER LOW JUST OFF MID-ATLANTIC COAST THURSDAY THROUGH SATURDAY WITH S CAROLINA JUST TO THE WEST IN NORTHERLY UPPER FLOW. SHORT WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ACTIVITY SHOULD MOVWE EAST OF THE CAE CWA ON SUNDAY TROF AXIX MOVES EAST AND UPPER RIDGE BEGINS TO BUILD OVER THE SE US. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER THE AREA. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. SOME OF THE STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH LATER THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE TONIGHT/EARLY TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY LINGERING DEBRIS CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON...MAINLY AFTER 18Z. TUESDAY NIGHT THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUN 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 11, 4:48 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
448 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 6 N WINNSBORO 34.46N 81.09W
06/11/2007 FAIRFIELD SC DEPT OF HIGHWAYS
TREES DOWN IN THE TOWN OF WHITE OAK.
0430 PM HAIL RIDGEWAY 34.31N 80.96W
06/11/2007 M0.88 INCH FAIRFIELD SC LAW ENFORCEMENT
NICKEL SIZE HAIL AND POWER OUTAGES IN THE TOWN OF
RIDGEWAY.
&&
DSLocal storm report, Jun 11, 5:01 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 6 SE BISHOPVILLE 34.16N 80.17W
06/11/2007 LEE SC LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF WISACKY ON COOPERS MILL RD.
&&
DSLocal storm report, Jun 11, 5:09 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
509 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 8 SW CAMDEN 34.18N 80.71W
06/11/2007 M0.75 INCH KERSHAW SC PUBLIC
PENNY SIZE HAIL IN THE TOWN OF ELGIN.
&&
DSLocal storm report, Jun 11, 5:51 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
551 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 7 E BLYTHEWOOD 34.22N 80.85W
06/11/2007 RICHLAND SC DEPT OF HIGHWAYS
TREES DOWN ON LANGFORD RD, AND SMYRNA CHURCH RD.
0500 PM HAIL 11 WSW SNELLING 33.18N 81.63W
06/11/2007 M0.88 INCH BARNWELL SC OTHER FEDERAL
NICKEL SIZE HAIL ON HWY 125 AT SAVANNAH RIVER SITE
BARRACADE 6.
&&
DSLocal storm report, Jun 11, 6:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
614 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 N PINEWOOD 33.82N 80.45W
06/11/2007 M0.88 INCH SUMTER SC PUBLIC
NICKEL SIZE HAIL 6 MILES NORTH OF PINEWOOD.
&&
DSLocal storm report, Jun 11, 6:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
633 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 NW ORANGEBURG 33.51N 80.89W
06/11/2007 M1.00 INCH ORANGEBURG SC PUBLIC
QUARTER SIZE HAIL...COVERING THE GROUND...2 MILES NW OF
ORANGEBURG ON HIGHWAY 178.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:16 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 44 min |
| Jun 11, 2:03 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 42 min |
| Jun 11, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 55 min |
| Jun 11, 3:37 PM EDT | Tornado Warning | CAE | Fairfield | 38 min |
| Jun 11, 4:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 44 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 34 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jun 11, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 35 min |
| Jun 11, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
| Jun 11, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 34 min |
| Jun 11, 6:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 14 min |
| Jun 11, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.